Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 244, NWS Wilmington, OH

August 9, 2012Campbell County, Kenton County, Pendleton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 4:22 PM EDT for Campbell County, Kenton County, Pendleton County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 4:22 PM EDT (20:22 UTC)
Expired
Aug 9, 2012, 5:00 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Campbell County, KY, Kenton County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:38 PM EDTHAIL 1.756 Ssw Claryville, KY
Aug 9, 4:40 PM EDTHAIL 0.754 Sse Visalia, KYRELAYED BY NSSL-SHAVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS51 KILN 092022
SVRILN
KYC037-117-191-092100-
/O.NEW.KILN.SV.W.0244.120809T2022Z-120809T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  NORTHERN PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 500 PM EDT.

* AT 417 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR MORNING VIEW...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  CAMPBELL...KENTON AND NORTHERN PENDLETON COUNTIES...INCLUDING
  MORNING VIEW...GRANTS LICK...CAMPBELL COUNTY LAKE...GUBSER MILL...
  PEACH GROVE AND MOUNT AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3891 8425 3879 8424 3878 8448 3886 8454
TIME...MOT...LOC 2022Z 293DEG 16KT 3887 8445

$$
ASL
2 follow-up statements
388 
WWUS51 KILN 092044
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT THU AUG 9 2012

KYC037-117-191-092100-
/O.CON.KILN.SV.W.0244.000000T0000Z-120809T2100Z/
KENTON KY-PENDLETON KY-CAMPBELL KY-
444 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CAMPBELL...NORTHERN PENDLETON AND KENTON COUNTIES...

AT 438 PM EDT...STORM SPOTTERS REPORTED GOLF BALL SIZED HAIL. RADAR 
INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
BUTLER...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CAMPBELL...KENTON AND
NORTHERN PENDLETON COUNTIES...INCLUDING PEACH GROVE AND MOUNT AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3891 8425 3879 8424 3878 8448 3886 8454
TIME...MOT...LOC 2044Z 293DEG 16KT 3882 8434

$$
ASL
262 
WWUS51 KILN 092058
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT THU AUG 9 2012

KYC037-117-191-092108-
/O.EXP.KILN.SV.W.0244.000000T0000Z-120809T2100Z/
KENTON KY-PENDLETON KY-CAMPBELL KY-
458 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR CAMPBELL...NORTHERN PENDLETON
AND KENTON COUNTIES WILL EXPIRE AT 500 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 3891 8425 3879 8424 3878 8448 3886 8454
TIME...MOT...LOC 2058Z 293DEG 16KT 3880 8427

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:08 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 9, 4:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT THU AUG 9 2012

.SYNOPSIS...
SURFACE LOW PRESSURE WILL RIDE ALONG A FRONTAL BOUNDARY TONIGHT AND
STRENGTHEN AS AN ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE
NORTHWEST. SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE
NORTHWEST FLOW AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION
FRIDAY AND EXIT ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
STRONG UPPER LEVEL RIDGE TO REMAIN OVER THE WESTERN US WITH A
MEAN TROF OVER EASTERN CANADA AND NE US. ENERGY OVER THE UPR MS
VLY TO DIG SE WITH UPR LOW DROPPING INTO THE GREAT LAKES BY FRIDAY
MORNING.

EMBEDDED MID LEVEL S/W AHD OF THIS DIGGING FEATURE ALONG WITH
DIFFERENTIAL HEATING (CLOUDS VS. SUNNY) HAS LED TO THE DEVELOPMENT
OF SCTD DEEP CONVECTION ALONG AND SE OF THE I-71 CORRIDOR.
MODERATE INSTBY IS IN PLACE WITH ML CAPES OF 200-2500 J/KG. A FEW
OF THESE DIURNALLY DRIVEN STORMS COULD REACH SEVERE LIMITS WITH
DAMAGING WINDS/LARGE HAIL BEING THE MAIN THREATS. HEAVY RAIN AND
FLOODING IS ALSO A THREAT.

SFC WAVE DEVELOPS OVER THE MID MS VLY IN RESPONSE TO THE DIGGING
UPR SYSTEM. THIS WAVE TO TRACK NE THRU OHIO TO A POSITION NEAR LE
BY FRI MORNING WITH TRAILING SFC COLD FRONT PUSHING INTO OHIO
LATE. BETTER DYNAMICS COME INTO PLAY WITH 30-40KT 0-6KM SHEAR AHD
OF THE SFC FRONT BUT INSTBY BECOMES MARGINAL. WILL CONTINUE TO
HIGHLIGHT SEVERE WEATHER POTENTIAL THIS EVENING AND THEN AGAIN
OVERNIGHT AND KEEP POPS IN LKLY TO CATEGORICAL WITH BEST POPS OVER
THE NORTH.

GUID TEMPS CLOSE TONIGHT WITH LOWS FROM LOWER 60S NW TO THE UPPER
60S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW TO MIGRATE SLOWLY THRU THE GREAT LAKES FRIDAY.
SFC WAVE NEAR LAKE ERIE FRIDAY MORNING TO TRACK THRU THE EASTERN
GREAT LAKES WITH SOUTHWARD TRAILING COLD FRONT SWEEPING EAST THRU
ILN/S FA FRIDAY MORNING. WL CONTINUE LKLY POPS EARLY WITH FROPA
AND THEN DROP OFF POPS TO SLIGHT CHC. WL CONTINUE CHC POPS INTO
AFTN WITH INFLUENCE OF UPR LOW AND SFC TROF DROPPING SE THRU ILN/S
FA. CAA AND CLOUDS WILL KEEP TEMPS DOWN ON FRIDAY. HAVE HIGHS GENERALLY
10 TO 15 DEGREES BELOW NORMAL. HAVE HIGHS RANGING FROM NEAR 70
NORTH WHERE CLOUD COVER IS EXPECTED TO BE MOST EXTENSIVE TO THE
UPPER 70S FAR SOUTH.

AS THE UPPER LOW PULLS OUT...SFC HIGH PRESSURE WILL NOSE INTO THE
OHIO VALLEY. WILL DIMINISH CHC OF SHOWERS TO SLIGHT CHC ACRS FROM
THE SW FRIDAY NIGHT AND ALLOW FOR PARTIAL CLEARING TO TAKE PLACE.
EXPECT COOL TEMPERATURES WITH OVERNIGHT LOWS IN THE MID AND UPR
50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
DEEP CLOSED LOW WILL BEGIN THE PERIOD /12Z SATURDAY/ OVER THE
THUMB OF LOWER MICHIGAN...WITH COOL 850MB TEMPS AROUND +11C
EXPECTED TO LINGER OVER THE AREA ON SATURDAY. THIS SUPPORTS GOING
FORECAST HIGHS IN THE MID 70S FOR MUCH OF THE AREA. MAINTAINED A
SMALL THREAT OF SHOWERS ON SATURDAY MORNING OVER CNTRL OH NEAREST
STRONGEST CYCLONIC FLOW AND SUBTLE FORCING BEFORE LOW BEGINS TO
DRIFT NORTHEAST A BIT ON SATURDAY AFTERNOON. A LITTLE WARMER ON
SUNDAY BUT STILL BELOW NORMAL AS 850MB TEMPS RISE A FEW DEGREES. A
LITTLE MORE SUNSHINE ON SUNDAY IN COMPARISON TO SATURDAY AS WELL
SHOULD AID IN THE TEMPERATURE RISE. WEAKER SHORTWAVE ENERGY
CRESTING THE LARGE WRN CONUS RIDGE WILL DIVE AND AMPLIFY A BIT
INTO THE ERN CONUS L/W TROUGH SUNDAY NIGHT INTO MONDAY NIGHT. THIS
ENHANCED FLOW AND EMBEDDED ENERGY WILL INDUCE A WEAK MID LEVEL
WARM ADVECTION REGIME AND MAY PROMOTE A FEW AREAS OF SHOWERS
BEGINNING MONDAY AND CARRYING INTO MONDAY NIGHT. THERE ARE
SUGGESTIONS IN SOME DETERMINISTIC RUNS THAT RAIN CHANCE MAY CARRY
/OR EVEN MORE FOCUSED ON/ TUESDAY...BUT FOR NOW WILL RUN WITH A
MORE STABLE SIGNAL OF MONDAY/MONDAY EVENING FOR RAIN CHANCES...AND
IT/S A RATHER LOW CHANCE GIVEN SUBTLE FORCING. INTO WED AND THURS
OF NEXT WEEK...EXPECT NERN FRINGE OF WRN CONUS RIDGE TO BEGIN
BUILDING BACK INTO THE AREA...WITH WARMING 850MB TEMPS TO 16C-
17C...SUPPORTING MORE NEAR/ABOVE NORMAL TEMPS 85-90 IN MOST AREAS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A SPOTTY LINE OF THUNDERSTORMS IS TRYING TO GET GOING ATTM FROM
THE MIAMI VALLEY DOWN INTO SOUTHEAST INDIANA. THIS IS ALONG THE
DEVELOPING INSTABILITY GRADIENT AND WOULD EXPECT THESE
THUNDERSTORMS TO BECOME AT LEAST SOMEWHAT MORE WIDESPREAD THROUGH
MID AFTERNOON AS THEY PROGRESS EAST INTO SOME BETTER INSTABILITY.
IT LOOKS LIKE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL
THEN MOVE IN FROM THE WEST THROUGH THIS EVENING AHEAD OF THE NEXT
SHORT WAVE. HAVE TRIED TO PINPOINT A FEW HOUR TEMPO GROUP FOR THE
BEST CHANCE OF THUNDERSTORMS. HOWEVER...THE SHOWER AND THUNDERSTORM
THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD
FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE
FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST
MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE
WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY
AT THE NORTHERN TAF SITES.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...BINAU
AVIATION...JGL
Hazardous weather outlook, Aug 9, 4:00 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT THU AUG 9 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-102000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
400 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING.
SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE
HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Aug 9, 3:18 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     1 NW LEBANON            39.44N 84.23W
08/09/2012                   WARREN             OH   PUBLIC

            TREES AND LARGE BRANCHES DOWN

&&

ASNYDER
Special weather statement, Aug 9, 3:47 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT THU AUG 9 2012

INZ075-080-KYZ089>093-OHZ077-078-092030-
SWITZERLAND IN-OHIO IN-KENTON KY-BOONE KY-CAMPBELL KY-CARROLL KY-
GALLATIN KY-HAMILTON OH-CLERMONT OH-
347 PM EDT THU AUG 9 2012

...THUNDERSTORMS WILL AFFECT CENTRAL CLERMONT...SOUTHEASTERN
HAMILTON...GALLATIN...CARROLL...CAMPBELL...BOONE...KENTON...OHIO AND
SWITZERLAND COUNTIES THROUGH 430 PM EDT...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTHEAST THROUGH
THE TRI-STATE AREA THROUGH LATE AFTERNOON...AND SOME COULD BE STRONG.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH ANY OF
THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FLORENCE...VILLA
HILLS...CRESCENT SPRINGS...ELSMERE...ERLANGER...LUDLOW...CRESTVIEW
HILLS...LAKESIDE PARK...FORT MITCHELL...CINCINNATI...EDGEWOOD AND
PARK HILLS.

ALSO...BEAVERLICK...RYLE...MUNK...CRESCENT
PARK...RICHWOOD...VERONA...RICEDALE AND POINT ISABEL ARE NEAR THE
PATH OF THESE STORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3874 8526 3870 8521 3893 8520 3893 8514
      3896 8512 3895 8506 3904 8488 3924 8417
      3888 8404 3883 8423 3887 8423 3881 8440
      3881 8462 3877 8468 3877 8477 3871 8480
      3860 8507 3859 8522 3874 8533

BINAU
Special weather statement, Aug 9, 3:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT THU AUG 9 2012

OHZ056-065-092030-
FAIRFIELD OH-LICKING OH-
356 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING AND
NORTHERN FAIRFIELD COUNTIES THROUGH 430 PM EDT...

AT 352 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
KIRKERSVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FAIRFIELD BEACH...
GRANVILLE SOUTH...HEBRON...BUCKEYE LAKE...GRANVILLE...HARBOR HILLS...
NEWARK AND HEATH.

LAT...LON 3989 8265 4002 8276 4016 8246 3995 8231

ASL
Local storm report, Aug 9, 4:05 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             1 E PATASKALA           40.00N 82.65W
08/09/2012  E0.50 INCH       LICKING            OH   TRAINED SPOTTER

&&

ASL
Local storm report, Aug 9, 4:06 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             2 S INDEPENDENCE        38.93N 84.55W
08/09/2012  E1.00 INCH       KENTON             KY   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL. ALSO ESTIMATED WINDS IN EXCESS
            OF 50 MPH.

&&

SNYDER
Local storm report, Aug 9, 4:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     5 SSW FLORENCE          38.92N 84.68W
08/09/2012                   BOONE              KY   EMERGENCY MNGR

            LARGE TREES DOWN

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:47 PM EDTSpecial Weather StatementILNBoone, Campbell, Carroll, Gallatin, Kenton43 min
Aug 9, 3:55 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton50 min
Aug 9, 4:24 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more2 hr
Aug 9, 4:55 PM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more81 min
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton, Robertson48 min
Aug 9, 5:41 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson33 min
Aug 9, 5:59 PM EDTAreal Flood AdvisoryILNBracken, Grant, Mason, Owen, Pendleton, Robertson2 hr
Aug 9, 6:10 PM EDTSevere Thunderstorm WarningILNLewis, Mason50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.